I've got my skin pretty much under control the last few months, but I've been taking Doxy for the past 2 weeks for a nasty tick bite that got infected and now I'm breaking out. I was on Z-pack (zythromicin, I think) for 5 days before I started the doxy, and I've still got another week of the doxy to go. Is this normal when taking an antibiotic?
I don't think you understand, Lestat..........I am not taking the Doxy for acne, I'm taking it for an unrelated infection. But since I started taking it I've started breaking out and I was wondering if an anitbiotic can cause that to happen.
Haha calm down, yeah i get your question. To answer that, it probably is doxycycline which is making you break out. I'm taking tetracycline and i'm breaking out right now from it and its only been my first week. Breaking out from either the doxy or tetra just means that your skin is responding to the medicine. Its almost like a initial breakout. The dermatalogist said that the first 3 weeks should be like that. Umm how come you are taking doxy a acne medication for a bug bite? You should have just taken some topical anti-histamen cream. Well hope this helps
for your info they ARE specifically for acne vulgaris bacteria. My dad is a doctor and he has a drug book, and if you look under these names, it is listed to treat for acne. The reason why for this is because these drugs are antibiotics used to kill bacteria. Since they do not count acne as harmful to your health, these doses are very weak and basically used for acne. There are antibiotics out there that are A LOT stronger, for example something called suprax, this right now is the strongest drug out there. However, this is treated for life threatening situations. This drug could wipe out your acne within a week, but it also wipes out your good bacteria also. I dont just say stuff to screw with you guys, i'm in my first year of medical school and my family has a line of doctors.